MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA BRONCHOVIDEOSCOPE; BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA BRONCHOVIDEOSCOPE; BRONCHOFIBERVIDEOSCOPE
Model Number BF-3C160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An endoscopy support specialist (ess) visited the user facility to inspect the referenced scopes, but the gastro-intestinal (gi) manager indicated that the scopes were sent out to their third party repair facility for inspection.The ess recommended to send the scopes to the manufacturer for evaluation after the third party facility inspection is completed.The customer provided pictures of component found inside patient's airway.The user facility utilizes a third party repair facility, improper maintenance cannot be ruled out as a contributory factor of the reported event.The investigation is still in progress.The exact cause of the reported event cannot be confirmed at this time investigation is ongoing.As a preventive measure, the instruction manual provides warning that indicates: this instrument does not contain any user-serviceable parts.Do not disassemble, modify or attempt to repair it; patient or operator injury and/or equipment damage can result.This instrument is to be repaired by the manufacturer's technicians only.Do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.
 
Event or Problem Description
The manufacturer was informed that during an unspecified procedure, the seal from around the lens of the scope was found inside the patient's airway after intubation.The piece was suctioned out of the endotracheal tube (et) without harm to the patient.The scope was removed and replaced.The procedure was completed using a new scope.In addition, the scope was inspected prior to use and showed no visual signs of damage.

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8822000
Report Number8010047-2019-02677
Device Sequence Number3027491
Product Code EOQ
UDI-Device Identifier04953170063039
UDI-Public04953170063039
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1